MAUDE Adverse Event Report: ACCESS VASCULAR INC HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

ACCESS VASCULAR INC HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number HYDROMID
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 09/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Incident description: the catheter was inserted on (b)(6) 2024.The following day, a nurse observed a leak and slight swelling at the insertion site during flushing.The nurse reported that they likely "pushed fairly hard attempting to flush it." the patient experienced tenderness 3 cm above the insertion site.The nurse was unable to obtain blood return and subsequently removed the catheter from the patient.Upon examination, a slight kink and fracture of the catheter were observed and reported to avi on (b)(6) 2024.The midline was replaced the next day in the same arm but a different vein and was functioning well at the time of the report.Device investigation: the catheter was returned to avi on october 15, 2024, for further investigation.An axial break was found at the 3 cm mark, and a kink was confirmed near the 3.2-3.6 cm mark.The catheter was fully patent.Upon cross-sectioning, an axial deformation was observed in the inner wall, resulting in a localized thin wall, which likely contributed to the break.Production and lot review: the lot number was provided by the complainant.A review of production records for that lot and associated lots revealed no nonconformances.Additionally, no other reports of issues with this lot or associated lots have been received by avi.Root cause analysis: potential causes of the break have been investigated, including consideration of damage by a guidewire during use and the review of production images of catheter cross-sections.However, no root cause has been identified.Without additional information, the root cause cannot be determined.
 
Event or Problem Description
Customer reported a fractured midline catheter.

Brand Name
HYDROMID
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR INC
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR INC
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key20525241
Report Number3015060232-2024-00021
Device Sequence Number20829131
Product Code FOZ
UDI-Device Identifier00850030354358
UDI-Public(01)00850030354358
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K203069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Model NumberHYDROMID
Device Catalogue Number80H04104
Device Lot Number03012404
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown